MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS SMALL 3.5MM DEPTH GAUGE SHORT; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS SMALL 3.5MM DEPTH GAUGE SHORT; PLATE, FIXATION, BONE
Model Number 71175069
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the hook on depth gauge broke off.It is unknown where the event occurs.
 
Event or Problem Description
It was reported that the hook on depth gauge broke off, it was outside the patient.No delay in the case was reported and the procedure was completed with an smith&nephew backup device.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.The device is a reusable device that can be exposed to numerous surgeries and cleaning cycles.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
EVOS SMALL 3.5MM DEPTH GAUGE SHORT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10558293
Report Number1020279-2020-04727
Device Sequence Number1257779
Product Code HRS
UDI-Device Identifier00885556635872
UDI-Public00885556635872
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71175069
Device Catalogue Number71175069
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date09/20/2020
Supplement Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1